Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 15, 2021Bandera County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 15, 2021, 7:40 PM CDT for Bandera County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2021, 7:40 PM CDT (00:40 UTC)
Expired
Jun 15, 2021, 8:15 PM CDT
In force
35 min
Issued by
NWS Austin/San Antonio, TX

County Bandera County, TX

The radar

The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:55 PM CDTHAIL 12 S Bandera, TXMOSTLY DIME TO NICKEL SIZED HAIL WITH A FEW HAILSTONES UP TO QUARTER SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
2539 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS84 KEWX 160040
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
740 PM CDT Tue Jun 15 2021
 
TXZ187-204-160115-
Medina TX-Bandera TX-
740 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEDINA AND
SOUTHEASTERN BANDERA COUNTIES UNTIL 815 PM CDT...

At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bandera, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bandera, Hill Country State Natural Area, Bandera Falls, Lakehills
and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2976 9912 2968 9894 2941 9905 2954 9932
TIME...MOT...LOC 0040Z 029DEG 13KT 2966 9908 

$$

MO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:56 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 15, 6:56 PM CDT, 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
656 PM CDT Tue Jun 15 2021

.UPDATE...
Please see the 00Z aviation forecast discussion below.

&&

.AVIATION...
A few showers and storms continue across the region and based on
recent radar trends, we will mention a TEMPO group for TSRA at SAT
through 01Z. Otherwise, we expect convection to dissipate within the
next 1-2 hours. We will keep the forecast VFR along with light
southeast to east winds through the overnight hours. A few showers or
storms may develop tomorrow afternoon, but current trends show this
activity will remain near the coastal plains.

&&

.PREV DISCUSSION... /ISSUED 251 PM CDT Tue Jun 15 2021/

SHORT TERM (Tonight through Wednesday Night)...

Latest visible imagery are showing increased cloud coverage and more
depth than an hour ago. Also, Doppler radar is detecting moderate to
localized heavy showers associated with those cells showing vertical
extend. This activity is moving to the southwest as the mean flow is
from the northeast. Scattered showers and even isolated
thunderstorms are expected across the area for the rest of this
afternoon and early evening. These showers and storms will move
quickly across the affected areas, however, a quick one tenth to one
quarter inch of rainfall can't be ruled out. There is the potential
for a few strong to severe storms mainly along and east of Highway
183 later this afternoon with main hazard being thunderstorm
damaging winds of 60 mph or so. Once sunset comes around, the
activity should come to an end or shortly after.

Partly cloudy skies are expected tonight into Wednesday morning with
lows in the upper 60s across the Hill Country to mid 70s across
parts of the I-35 corridor and the southwest counties of the local
area.

On Wednesday expect highs in the mid to upper 90s across the area.
It looks drier with only slight chance for rain across the far
southeast and Coastal Plains area. The wind shifts to a more
easterly flow across the area with speeds of 5 to 10 mph.

LONG TERM (Thursday through Tuesday)...

The end of the workweek and into the start of the upcoming weekend
looks to remain fairly inactive across South-Central Texas as the
region is anticipated to remain on the dry and subsident side of a
tropical area of low pressure that advances northward across the
western Gulf of Mexico. The National Hurricane Center with the
latest outlook gives the feature a 80 percent chance of tropical
development over the next 5 days. Model guidance continue to show
signal that the system will likely be lopsided with the greatest
rainfall and winds on its northern and eastern flank. While it does
remain still a little too early to pinpoint where impacts and/or
where the storm may move inland, its most likely to remain to the
east of our region. With the lack of any other meaningful synoptic
or mesoscale feature, expect continued hot conditions where the
afternoon highs run near or slightly above climatological average
under mostly sunny to partly cloudy skies. The forecast remains
mainly rain free across the region besides some occasional slight
chances for showers and/or thunderstorms across the eastern-
southeastern counties, focused generally in the coastal plains.

The hottest conditions throughout the long term are expected to
occur Sunday into Monday as the 850 mb temperatures increase with
the 500 mb flow becoming more north-northwesterly with also some
subtle height increases following the wake of the tropical low as
that feature accelerates east-northeastward as it feels influence
from a passing shortwave moving across the midwest. Expect for
conditions to approach and/or even exceed heat advisory criteria,
especially Monday, with peak heat indices of between 105 to 110
degrees. A few locales may even exceed 110 degrees at times. Rain
free conditions generally continue with any mentionable chances
across the far southeastern counties.

At the very end of the long term period into the middle of next
week, despite notable model differences regarding the mid-level
pattern, there is a signal for potential rainfall across South-
Central Texas. Given the large uncertainty, I will keep near the
National Blend of Models (NBM) output that indicates generally
seasonable temperatures and POPs of around 20 to 30 percent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  97  74  95  73 /  -   -    0  -    0
Austin Bergstrom Intl Airport  72  96  73  95  73 /  -   -    0  -    0
New Braunfels Muni Airport     73  97  72  96  72 /  10  -    0  -    0
Burnet Muni Airport            72  96  72  95  72 /   0   0   0  -    0
Del Rio Intl Airport           76  99  75  99  75 /  10  -    0  -    0
Georgetown Muni Airport        72  96  72  95  73 /  -    0   0  -    0
Hondo Muni Airport             72  96  72  95  72 /  10  10   0  -    0
San Marcos Muni Airport        72  97  72  96  72 /  10  -    0  -    0
La Grange - Fayette Regional   75  97  74  96  73 /  20  -   -   10  10
San Antonio Intl Airport       73  96  74  95  73 /  10  10   0  -    0
Stinson Muni Airport           75  97  75  96  74 /  20  10   0  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Platt
Long-Term...Oaks

In the hours before

Special weather statement, Jun 15, 4:35 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
435 PM CDT Tue Jun 15 2021

TXZ223-224-152215-
De Witt TX-Gonzales TX-
435 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT AND SOUTH CENTRAL
GONZALES COUNTIES UNTIL 515 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cheapside, or 9 miles north of Cuero, moving southwest at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Cuero, Cheapside, Westhoff, Edgar and Concrete.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2934 9738 2925 9720 2899 9731 2913 9758
TIME...MOT...LOC 2135Z 029DEG 8KT 2924 9734

MO
Special weather statement, Jun 15, 4:38 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
438 PM CDT Tue Jun 15 2021

TXZ209-225-152230-
Lavaca TX-Fayette TX-
438 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND NORTH
CENTRAL LAVACA COUNTIES UNTIL 530 PM CDT...

At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Schulenburg, moving southwest at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Schulenburg, Flatonia, Muldoon, Swiss Alp, Freyburg, Dubina, Moravia,
High Hill, Engle, O'Quinn, Floy, Ammannsville, Colony and Holman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 9687 2962 9685 2951 9693 2977 9721
      2990 9685 2974 9676
TIME...MOT...LOC 2138Z 064DEG 13KT 2979 9689

MO
Special weather statement, Jun 15, 5:18 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
518 PM CDT Tue Jun 15 2021

TXZ222>224-152300-
Karnes TX-De Witt TX-Gonzales TX-
518 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEWITT...
NORTHEASTERN KARNES AND SOUTH CENTRAL GONZALES COUNTIES UNTIL 600 PM
CDT...

At 518 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Westhoff, or 10 miles northwest of Yorktown,
moving southwest at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Nordheim, Gillett, Cotton Patch, Gruenau, New Davy and Ecleto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2924 9757 2909 9745 2888 9764 2908 9786
TIME...MOT...LOC 2218Z 052DEG 18KT 2913 9758

MO
Special weather statement, Jun 15, 7:09 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
709 PM CDT Tue Jun 15 2021

TXZ205-160045-
Bexar TX-
709 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR COUNTY UNTIL
745 PM CDT...

At 709 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Antonio Int Airport, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
San Antonio, San Antonio Int Airport, Leon Valley, Alamo Heights,
Windcrest, Terrell Hills, Shavano Park, Hollywood Park, Olmos Park,
Lackland AFB, Sea World, Castle Hills, Balcones Heights and Hill
Country Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 9850 2949 9837 2927 9862 2947 9879
TIME...MOT...LOC 0009Z 051DEG 15KT 2952 9850

MO
Special weather statement, Jun 15, 7:14 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
714 PM CDT Tue Jun 15 2021

TXZ184-160100-
Edwards TX-
714 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 800
PM CDT...

At 712 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Rocksprings, moving south at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Devil's Sinkhole State Natural Area, Farm to Market Road 335 and
State Highway 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3006 10000 2971 10005 2971 10006 2976 10032
      3010 10014
TIME...MOT...LOC 0012Z 017DEG 23KT 3000 10009

PLATT
Special weather statement, Jun 15, 7:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
740 PM CDT Tue Jun 15 2021

TXZ187-204-160115-
Medina TX-Bandera TX-
740 PM CDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEDINA AND
SOUTHEASTERN BANDERA COUNTIES UNTIL 815 PM CDT...

At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bandera, moving southwest at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bandera, Hill Country State Natural Area, Bandera Falls, Lakehills
and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2976 9912 2968 9894 2941 9905 2954 9932
TIME...MOT...LOC 0040Z 029DEG 13KT 2966 9908

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:09 PM CDTSpecial Weather StatementEWXBexar36 min
Jun 15, 7:14 PM CDTSpecial Weather StatementEWXEdwards46 min
Jun 15, 7:53 PM CDTSevere Thunderstorm WarningEWXBandera, Medina52 min
Jun 15, 8:44 PM CDTSpecial Weather StatementEWXMedina31 min
Jun 15, 10:39 PM CDTSpecial Weather StatementEWXUvalde51 min
Jun 15, 10:50 PM CDTSevere Thunderstorm WarningEWXUvalde28 min
Jun 15, 10:56 PM CDTSpecial Weather StatementEWXDeWitt64 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.